Alert archive / Minnesota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 241, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 18, 2007, 4:53 PM CDT for Hennepin County, Minnesota. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2007, 4:53 PM CDT (21:53 UTC)
- Expired
- Jul 18, 2007, 5:30 PM CDT
- In force
- 37 min
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
County Hennepin County, MN
The radar
The Minneapolis radar (KMPX), 23 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 18, 3:59 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 9.9 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1891 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 641 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -61 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- -0.2
- Supercell composite
- -1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMPX 182154 SVRMPX MNC053-182230- /O.NEW.KMPX.SV.W.0241.070718T2153Z-070718T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 453 PM CDT WED JUL 18 2007 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HENNEPIN COUNTY IN EAST CENTRAL MINNESOTA... * UNTIL 530 PM CDT * AT 448 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM... CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR RICHFIELD...OR ABOUT OVER MINNEAPOLIS...AND MOVING SOUTHEAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... MINNEAPOLIS... RICHFIELD... FORT SNELLING A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING FOR SOUTHEASTERN MINNESOTA. LAT...LON 4491 9340 4483 9324 4490 9318 4498 9323 $$
1 follow-up statement
000 WWUS53 KMPX 182213 SVSMPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 512 PM CDT WED JUL 18 2007 MNC053-182230- /O.CON.KMPX.SV.W.0241.000000T0000Z-070718T2230Z/ HENNEPIN MN- 512 PM CDT WED JUL 18 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR HENNEPIN COUNTY... AT 509 PM CDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM...CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR RICHFIELD AND MOVING SOUTHEAST AT 10 MPH. AT 4:50 PM A WEATHER SPOTTER REPORTED ONE HALF INCH HAIL IN SOUTH MINNEAPOLIS. OTHER LOCATIONS IN THE WARNING INCLUDE RICHFIELD AND BLOOMINGTON. LAT...LON 4491 9340 4483 9324 4490 9318 4498 9323 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 3:00 PM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, Jul 18, 3:00 PM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 300 PM CDT WED JUL 18 2007 .DISCUSSION... CONVECTION NOW UNDERWAY ACROSS SW MN AHEAD OF VORT MAX MOVING ACRS WESTERN SODAK. DEVELOPING COMPLEX OF STORMS ALREADY DIRECTED TOWARD THE SOUTHEAST INTO IOWA ALONG MID LEVEL THICKNESS FIELD AND INTO AREA OF DIVERGENT THICKNESS. SURFACE WINDS ARE ALREADY NORTHERLY ACROSS NORTHERN IOWA WITH SURFACE BOUNDARY ACROSS CENTRAL IOWA. BEST CHANCE OF ANY SEVERE STORMS WOULD BE ON IOWA BORDER FOR NEXT HOUR OR TWO. HAIL CHANCE LOOK PRETTY REMOTE FOR THESE STORMS WITH FREEZING LEVEL UP AROUND 15000 FEET. ALSO A SMALL CHANCE OF SHOWERS OR THUNDERSTORMS OVERNIGHT EAST CENTRAL MINNESOTA INTO WISCONSIN AS UPPER TROUGH DROPS SOUTHEAST ACROSS ONTARIO. RATHER STRONG SURFACE HIGH PRESSURE WILL BE DIRECTED SOUTH INTO AREA NEXT 48 HOURS IN WELL ESTABLISHED NORTHWEST FLOW. THIS WILL BRING IN ANOTHER RESPITE FROM HEAT AND HUMIDITY UNTIL PROJECTED WARMUP EARLY NEXT WEEK. SURFACE DEWPOINTS IN THE 40S TO LOWER 50S NORTH OF LAKE SUPERIOR WILL BE PUSHED INTO AREA THURSDAY NIGHT AND FRIDAY MAKING FOR COOL NIGHT MAINLY CENTRAL MN INTO WI. LEFT FORECAST DRY AFTER TONIGHT...BUT WILL HAVE TO WATCH FOR WEAK IMPULSES IN NORTHWEST FLOW WHICH COULD SET OFF AN ISOLATED SHOWER OR THUNDERSHOWER NEXT COUPLE OF DAYS. THEN WARM UPPER RIDGE BUILDS INTO AREA THRU THE MIDDLE OF NEXT WEEK. && .AVIATION.../18Z TAF CYCLE/ MAIN CONCERNS CENTER AROUND CONVECTIVE POSSIBILITIES THIS AFTN/EVE. RWF LOOKS TO HAVE THE BEST CHC...AS S/WV MOVES THRU THE DAKOTAS LATER TDA. HAVE GONE WITH A TEMPO TSRA AFT 22Z...ALONG WITH A VCTS. EAU IS THE ONLY OTHER SITE WITH A PCPN MENTION... GOING WITH A VCSH...AS REGION OF LOW/MID LVL THETA E ADVECTION HAS SPARKED A FEW STORMS IN THE LADYSMITH/HAYWARD AREA...DRIFTING SEWRD. VFR CONDITIONS SHUD PREVAIL...ALTHO A BOUT OF MVFR VSBYS COULD OCCUR AT RWF AROUND SUNRISE...ESPECIALLY IF THE PCPN MATERIALIZES. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && BAP/KAT
Hazardous weather outlook, Jul 18, 4:47 AM CDT, 12 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 447 AM CDT WED JUL 18 2007 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 191100- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 447 AM CDT WED JUL 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT DEVELOPMENT OF THUNDERSTORMS IS EXPECTED ACROSS PORTIONS OF THE OUTLOOK AREA THIS AFTERNOON AND INTO THIS EVENING. THERE IS A SLIGHT RISK FOR THUNDERSTORMS TO BECOME SEVERE ALONG AND SOUTHWEST OF THE MINNESOTA RIVER VALLEY IN SOUTHWEST MINNESOTA AND IN ALL OF SOUTH CENTRAL MINNESOTA. THE PRIMARY THREATS ARE LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN. AN ISOLATED TORNADO IS POSSIBLE DURING THE MID TO LATE AFTERNOON SOUTH OF A ST. JAMES TO ALBERT LEA LINE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED IN SOUTHWEST AND SOUTH CENTRAL MINNESOTA DURING THIS AFTERNOON THROUGH MID-EVENING. MTF
In the hours before
Special weather statement, Jul 18, 3:37 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 337 PM CDT WED JUL 18 2007 MNZ062-063-070-182130- DAKOTA-RAMSEY-WASHINGTON- 337 PM CDT WED JUL 18 2007 ...SIGNIFICANT WEATHER ALERT FOR WASHINGTON...RAMSEY AND NORTHERN DAKOTA COUNTIES UNTIL 430 PM CDT... AT 332 PM CDT...RADAR WAS INDICATING THUNDERSTORMS CAPABLE OF PRODUCING VERY RAIN NEAR WOODBURY. THESE STORMS WERE NEARLY STATIONARY. 1 TO 2 INCHES OF RAIN IN ONE HOUR WILL BE POSSIBLE WITH THESE STORMS. AREAS AFFECTED INCLUDE COTTAGE GROVE...ST. PAUL PARK...SOUTH ST. PAUL...INVER GROVE HEIGHTS...AND NEWPORT. ONE HALF INCH DIAMETER HAIL...AND WINDS AROUND 50 MPH WILL ALSO BE POSSIBLE WITH THESE STORMS.
Nearby
Severe Thunderstorm Warnings in Minnesota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.